1 doctor weighed in:

My period all of sudden came back after 2 years. I have had the mirena IUD for 2 years and my periods stopped, now all of sudden it returned. Is this normal or should I be concerned? My doctor put me on prenatal vitamins because in 6 months am taking my i

1 doctor weighed in
Dr. Mary Engrav
Emergency Medicine

In brief: You

You should be evaluated for this by your doctor. It is abnormal that you started bleeding, although it can happen, but it is rare with mirena (levonorgestrel).
Have your doctor check to be sure that your Mirena (levonorgestrel) did not come out. If your bleeding becomes heavy, or if you have any new symptoms such as pain then you should be evaluated immediately.

In brief: You

You should be evaluated for this by your doctor. It is abnormal that you started bleeding, although it can happen, but it is rare with mirena (levonorgestrel).
Have your doctor check to be sure that your Mirena (levonorgestrel) did not come out. If your bleeding becomes heavy, or if you have any new symptoms such as pain then you should be evaluated immediately.
Dr. Mary Engrav
Dr. Mary Engrav
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
34 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors